# SDR CA030408005

- Difficulty date: March 12, 2003
- Submitted: May 6, 2003
- Operation: General aviation
- Make and model: Cessna 172N
- Aircraft time: 15,831 hours
- Engine: Lyc O320H2AD
- Propeller: Mcauly 1C160DTM
- System (JASC): 5712 · Wing, Rib/Bulkhead
- Part: Rib
- Part number: 05230301
- Condition: Cracked
- Location: Lt Wing
- Part time: 16,746 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ROUTINE INSPECTION FOUND CRACKS IN LEFT NOSE RIB AT STATION 100.00 OF WING. THE RIB WAS CRACKED THROUGH LIGHTENING HOLE TO UPPER BEND RELIEF. RIGHT SIDE AT 100.00 WAS ALSO SHOWING CRACKS FROM RIVET HOLES AND FROM THE BEND RELIEF TOWARD THE LIGHTENING HOLE.BOTH RIBS WERE REPLACED. NO OTHER RIBS AFFECT ED. PLANE BELONGS TO A FLYING SCHOOL WHERE OUT OF THE 7 OPERATED 4 SHOWED SIGNS OF CRACKS ON BOTH OREITHER SIDE.TIME ON AIRCRAFT RANGE FROM 9500 TO 16746.1 HRS.
